Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 26, 2021Lea County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jul 26, 2021, 4:02 PM MDT for Lea County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 4:02 PM MDT (22:02 UTC)
Expired
Jul 26, 2021, 4:45 PM MDT
In force
43 min
Issued by
NWS Midland/Odessa, TX

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 169 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
2586 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS84 KMAF 262202
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM MDT Mon Jul 26 2021
 
NMZ028-033-262245-
Eddy County Plains NM-Central Lea County NM-
402 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 445 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Maljamar, or 31 miles east of Artesia, moving
northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills. 

LAT...LON 3291 10340 3266 10339 3264 10393 3296 10411
      3297 10363
TIME...MOT...LOC 2202Z 136DEG 13KT 3282 10388 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:04 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 26, 1:04 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
204 PM CDT Mon Jul 26 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Mon Jul 26 2021

VFR conditions will continue across all TAF sites during the period.
Winds will be light out of the southeast with scattered cumulus
possible at KMAF, KHOB, and KCNM this afternoon. Thunderstorms
appear likely based on latest convective allowing guidance in
southeast New Mexico. Have added VCTS this afternoon in TAFs at KCNM
and KHOB based on this guidance. Not all guidance have thunderstorm
development, but a majority do. Confidence is moderate in this
outcome, but will amend if later trends and guidance suggest
otherwise. Winds will be light and variable tonight. Tomorrow
morning, winds will once again be light out of the south and
southeast.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 154 PM CDT Mon Jul 26 2021

The subtropical ridge continues to build across the central and
northern plains. The southern plains will remain on the southern
periphery of the high during the short term period. Thunderstorms
will be possible this evening across southeast New Mexico, mainly
over the higher terrain, but a few thunderstorms may reach down into
the far western plains along convective outflow boundaries. This
activity will wane into the evening due to the loss of heating.
Tomorrow afternoon, thunderstorm chances will return to southeast
New Mexico, primarily over the higher terrain once again. Additional
thunderstorms will be possible over the eastern Permian Basin. This
area will have slightly warmer temperatures and slightly higher
moisture building in from the east and will potentially reach
convective temperature during the afternoon. No severe weather is
expected as flow remains weak throughout the depth of the
troposphere. Highs will be near to slightly above average as the
highest heights will continue to be to our north. Lows tonight and
tomorrow night will be mild and around average for this time of year
across the region.

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 154 PM CDT Mon Jul 26 2021

On Wednesday the upper ridge will be centered over the KS/NE
border and will stretch across the middle of the country from
Mexico to Canada. This ridge will drift southward becoming
centered over OK by Saturday and the TX/NM border Sunday.

After a warm start to the week expect a return to below normal
temperatures in the low to mid 90s Wednesday through Friday.  These
readings are expected to climb into the upper 90s with more 100s
over the weekend as the ridge builds south.  Lows in the mid 60s to
mid 70s.  No fronts expected this week and the wind will generally
remain S to SE keeping low level moisture up.

As far as rain chances storms look possible mainly south Wednesday
while Thursday has a slight chance of storms over the mountains...
rainfall totals should be low.  Not much precip expected Friday with
low pops over the mountains again Saturday and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               99  74  98  74 /   0   0  20  10
Carlsbad                 96  70  96  72 /  10  10  10  10
Dryden                   99  73 100  75 /   0   0  10  10
Fort Stockton            98  70  98  73 /   0   0  10  10
Guadalupe Pass           88  69  90  70 /  20  20  10  10
Hobbs                    95  69  96  71 /  10  20  10  10
Marfa                    92  59  91  62 /  10  10  10  10
Midland Intl Airport     98  73  98  74 /   0   0  10  10
Odessa                   98  72  98  74 /   0  10  10  10
Wink                    100  73 100  74 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....72
AVIATION...91
Hazardous weather outlook, Jul 26, 1:23 PM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
223 PM CDT Mon Jul 26 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-271930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
223 PM CDT Mon Jul 26 2021 /123 PM MDT Mon Jul 26 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Slight chance of thunderstorms this afternoon and evening, mainly
over the Guadalupe Mountains and Southeast New Mexico. Some storms
could produce frequent lightning, small hail, gusty wind, and brief
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 26, 1:14 PM MDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
114 PM MDT Mon Jul 26 2021

NMZ029-033-262000-
Northern Lea County NM-Central Lea County NM-
114 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL 200
PM MDT...

At 114 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving northwest at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Tatum.

LAT...LON 3324 10327 3286 10346 3295 10369 3346 10366
TIME...MOT...LOC 1914Z 124DEG 17KT 3321 10341

91
Special weather statement, Jul 26, 1:45 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
145 PM MDT Mon Jul 26 2021

NMZ029-262030-
Northern Lea County NM-
145 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 230
PM MDT...

At 145 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Tatum, Gladiola and Tatum Airport.

LAT...LON 3338 10305 3318 10306 3307 10315 3325 10341
      3341 10309
TIME...MOT...LOC 1945Z 123DEG 12KT 3323 10323

91
Special weather statement, Jul 26, 3:12 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
312 PM MDT Mon Jul 26 2021

NMZ028-262200-
Eddy County Plains NM-
312 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
400 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hope, moving northwest at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hope.

LAT...LON 3296 10484 3296 10455 3272 10442 3260 10463
      3268 10485
TIME...MOT...LOC 2112Z 139DEG 16KT 3289 10475

24
Special weather statement, Jul 26, 3:19 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM MDT Mon Jul 26 2021

NMZ028-029-033-262200-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
319 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND CENTRAL LEA
COUNTIES UNTIL 400 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lovington, moving northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Lovington, McDonald, Humble City, Maljamar, Knowles, Lea
County Zip Franklin Memorial Airport, Halfway, Loco Hills and
Industrial Airpark.

LAT...LON 3278 10307 3244 10403 3288 10398 3298 10370
      3315 10330
TIME...MOT...LOC 2119Z 150DEG 14KT 3300 10330

24
Special weather statement, Jul 26, 3:59 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
359 PM MDT Mon Jul 26 2021

NMZ028-262245-
Eddy County Plains NM-
359 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDDY COUNTY UNTIL
445 PM MDT...

At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over
Artesia, moving northwest at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Artesia, Atoka, Dayton and Artesia Municipal Airport.

LAT...LON 3296 10419 3268 10418 3271 10458 3296 10460
TIME...MOT...LOC 2158Z 117DEG 9KT 3285 10442

24
Special weather statement, Jul 26, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM MDT Mon Jul 26 2021

NMZ028-033-262245-
Eddy County Plains NM-Central Lea County NM-
402 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 445 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Maljamar, or 31 miles east of Artesia, moving
northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.

LAT...LON 3291 10340 3266 10339 3264 10393 3296 10411
      3297 10363
TIME...MOT...LOC 2202Z 136DEG 13KT 3282 10388

24

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:19 PM MDTSpecial Weather StatementMAFMidland41 min
Jul 25, 6:40 PM MDTSpecial Weather StatementMAFMartin50 min
Jul 25, 7:02 PM MDTSpecial Weather StatementMAFMidland43 min
Jul 25, 7:04 PM MDTAreal Flood AdvisoryMAFMidland3 hr
Jul 25, 7:12 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland38 min
Jul 26, 1:45 PM MDTSpecial Weather StatementMAFYoakum45 min
Jul 25, 7:21 PM MDTFlash Flood WarningMAFEddy3 hr
Jul 26, 1:14 PM MDTSpecial Weather StatementMAFLea46 min
Jul 26, 2:50 PM MDTAreal Flood AdvisoryMAFLea115 min
Jul 26, 3:12 PM MDTSpecial Weather StatementMAFEddy48 min
Jul 26, 3:19 PM MDTSpecial Weather StatementMAFLea41 min
Jul 26, 3:59 PM MDTSpecial Weather StatementMAFEddy46 min
Jul 26, 4:35 PM MDTSpecial Weather StatementMAFEddy40 min
Jul 26, 5:44 PM MDTAreal Flood AdvisoryMAFEddy2 hr

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.